NEW ECONOMIC WINDOWS ON INCOME AND WEALTH: THE k-GENERALIZED FAMILY OF DISTRIBUTIONS
Fabio Clementi and
Mauro Gallegati
Journal of Social and Economic Statistics, 2017, vol. 6, issue 1, 1-15
Abstract:
Over the last decades, the distribution of income and wealth has been deteriorating in many countries, leading to increased inequalities within and between societies. This tendency has revived the interest in the subject greatly, yet it still receives very little attention within the realm of mainstream economic thinking. One reason for this is that the basic paradigm of “standard economics”, the representative-agent General Equilibrium framework, is badly equipped to cope with distributional issues. Here we argue that when the economy is treated as a complex system composed of many heterogeneous interacting agents who give rise to emergent phenomena, to address the main stylized facts of income/wealth distribution requires leaving the toolbox of mainstream economics in favour of alternative approaches. The “?-generalized” family of income/wealth distributions, building on the categories of complexity, is an example of how advances in the field can be achieved within new interdisciplinary research contexts.
Keywords: Economic methodology; income and wealth distributions; probabilistic laws; parametric modelling; ?-generalized distribution (search for similar items in EconPapers)
JEL-codes: B41 B59 C46 D31 (search for similar items in EconPapers)
Date: 2017
References: View references in EconPapers View complete reference list from CitEc
Citations:
Downloads: (external link)
http://www.jses.ase.ro/downloads/Vol61/Clementi.pdf (application/pdf)
Related works:
Working Paper: New economic windows on income and wealth: The k-generalized family of distributions (2016) 
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:aes:jsesro:v:6:y:2017:i:1:p:1-15
Access Statistics for this article
Journal of Social and Economic Statistics is currently edited by Zizi Goschin
More articles in Journal of Social and Economic Statistics from Bucharest University of Economic Studies Contact information at EDIRC.
Bibliographic data for series maintained by Bogdan-Vasile Ileanu ().